Par Health USA recalled 22 lots of argatroban injection on Oct. 13, 2026, after particulate matter turned up in vials of the hospital anticoagulant. The Food and Drug Administration posted the nationwide recall to the hospital and user level, warning that injecting contaminated product could cause emboli or vessel blockages.

Which product is involved

The recall covers argatroban injection 250 mg/2.5 mL (100 mg/mL) sold under Par Health and Endo USA labels. Argatroban is a direct thrombin inhibitor used when patients develop heparin-induced thrombocytopenia—a dangerous immune reaction to heparin that paradoxically increases clot risk—and during some percutaneous coronary interventions when heparin is not safe.

Particles identified in testing included cellulose, polystyrene, polyethylene terephthalate, stopper material, and possibly stainless steel, according to the company notice FDA republished.

Who must act

This is a hospital and clinic story, not a retail pharmacy pickup. Pharmacy directors and anticoagulation teams should quarantine affected lot numbers, check automated dispensing cabinets, and trace any vials already sent to cath labs or intensive care units.

Patients rarely know the brand of IV anticoagulant they receive during a procedure. If you are hospitalized for a cardiac catheterization or HIT treatment this week, you can ask whether your facility used argatroban from the recalled lots; clinicians should have lot-level inventory records.

Clinical stakes

Particulate contamination in injectables can lodge in pulmonary vessels or peripheral arteries, causing tissue ischemia or inflammation along the vein wall. Because argatroban is given when platelet counts are already unstable, switching to an alternative anticoagulant requires hematology input—not a simple swap to heparin.

Hospitals typically maintain contingency stock of bivalirudin or other agents, but coverage varies by formulary and contract. Supply teams should confirm replacements before discarding recalled vials.

How this fits a busy recall month

Par Health also recalled two lots of Brevital sodium for particulate matter earlier in October, and other manufacturers have flagged glass or rubber fragments in injectables throughout 2026. The pattern puts pressure on compounders and hospital buyers to tighten incoming inspection even when vendors certify lots.

FDA’s recall page is the authoritative list; third-party recall aggregators sometimes lag by a day. Facilities subscribed to FDA medwatch emails get the fastest notice.

What patients at home should do

Argatroban in this strength is not a take-home pill. Outpatients are unlikely to have vials in a medicine cabinet. If you received argatroban only in a hospital, the facility—not you—is responsible for lot tracking.

Anyone experiencing new shortness of breath, chest pain, or limb pain after a recent procedure involving argatroban should seek emergency care and mention the drug name; clinicians can correlate symptoms with documentation from the admission.

Reporting problems

Clinicians who suspect a reaction should document the lot number, stop the infusion, and file a MedWatch report with FDA. Even when a manufacturer reports no adverse events at recall announcement, post-market surveillance depends on hospital reporting.

Group purchasing organizations may push substitute contracts quickly; verify that replacement vials are not from adjacent lots under investigation before updating order sets in electronic health records.